Practice Areas
Protecting Injured Clients Across Massachusetts
Your Rights Matter

Teenager given wrong drug in pharmacy mix-up


In Boston and across the country, patients put their trust in medical professionals every day. There are many ways in which that trust can be violated. One type of mistake that frequently happens is if an anesthesiologist makes an anesthesia error. Another kind of error that is unexpected and often inexplicable is a negligent pharmacist making prescription medication errors. While these are not often referenced as a reason people get ill or die, they happen just like other forms of medical mistakes.

A 14-year-old boy who was supposed to be taking medication for ADHD was mistakenly given an asthma medication and took it for a month before anyone realized the wrong drug had been provided. The boy had gone to his local pharmacy to get his medicine and didn't realize that anything was amiss until it was time to refill the prescription. According to his parents, the child had begun acting differently and moody. His schoolwork had declined. Just before they realized he'd been given the wrong medication, they were preparing to contact his doctor to see if he might need a different dosage. They are currently disputing with the pharmacy about paying for the new medication.

When there is a medication mistake of any kind, it's important that the person who was affected and his or her family know what to do. Depending on the medication, a negligent pharmacist making a mistake can lead to long-term damage or even death. Even if there wasn't an immediate reaction, the aftereffects could take a certain amount of time to manifest themselves. It's important that those who have had this happen take steps to protect themselves in the event it's necessary to file litigation to receive compensation.

In this case, the boy has yet to be overtly affected by the mix-up. The family is very angry with the pharmacy and their apparent cavalier attitude toward the error. No matter the reason for prescription medication errors whether it's due to a pharmacist's mistake or a failure to read doctor's handwriting properly, those who have been subject to this kind of error should discuss the case with a legal professional experienced in medical mistakes.

Source: WoodTV.com, "Walgreens gives teen wrong medication," Dani Carlson, Oct. 18, 2014

No Comments

Leave a comment
Comment Information